MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes Arrhythmia (1721); Non specific EKG/ECG Changes (1817); Myocardial Infarction (1969); Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break, difficult removal and unretrieved device fragment occurred resulting in patient complications.The 85% occluded, stenosed target lesion was located in the non-tortuous and moderately calcified mid-circumflex (cx) artery.A 2.25 mm x 15 mm nc emerge balloon catheter was advanced but failed to cross the lesion.It was repeatedly attempted to cross but failed again.Upon attempted removal, the device was stuck in the lesion, and the distal shaft was fractured.The fracture extended approximately 35 cm from the mid-cx through the left main (lm) artery and into the ascending aorta, and was unretrieved from the patient.Subsequently, the patient experienced arrhythmia, myocardial infarction/ischemia, st segment elevation, thrombosis, and vessel occlusion.The procedure was cancelled.No further details were reported.
 
Additional Manufacturer Narrative
Correction: h6 impact codes.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Device analysis results.Device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition.This conclusion code is based on the event description available and reported anatomical characteristics.It was reported that the device failed to cross the lesion despite multiple attempts and the shaft broke.Based on the available information the inability to cross was likely due to interaction between the device and challenging lesion anatomy.The hypotube break is likely due to unintentionally excessive force being applied to the delivery system during the multiple crossing attempts however interaction with ancillary devices may have contributed also.Arrhythmia, myocardial infarction, thrombosis and occlusion are listed within the instructions for use as known potential outcomes of the procedure.The prolonged surgery, additional devices used, unretrieved device fragments and st elevation were due to procedural factors.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20158831
Report Number2124215-2024-55283
Device Sequence Number8369115
Product Code LOX
UDI-Device Identifier08714729846499
UDI-Public08714729846499
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2025
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0033025512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date04/08/2026
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient RaceWhite